had a TIA in February having bouts of right sided weakness recently

I have APS Sjrogens and SLE I am on warfarin with a target of 4.3 upwards,in Feb this year i had a procedure on my spine as a day case,my warfarin was stopped 5days and i was allowed fragmin for 3 days prior to the procedure.After the procedure I had difficulty getting my INR back up to 4.3 and guess what despite fragmin I had a TIA,I recovered quickly and have been ok but the last few weeks I keep on getting rt sided weakness it affects my face and my limbs but my speech is fine i dont have a headache to start with but after a while the rt side of my head hurts,my consultant is Prof hughes has anyone experianced this thanks so muck for your help

15 Replies

oldestnewest
  • Hi there, I have heard of this with others, and thank goodness you have a good consultant, have you been in touch to check this out? I am certain he himself will have come across this in patients. I also know that some migraines can do this, and of course some have complicated migraines as well as Hughes Syndrome. Mary F x

  • Thank you Mary seeing Prof next week find the episodes scary can't tell my family as don't want to worry them

  • Good, so the appointment will come around really quickly, in the mean time, while you wait, if you have not considered doing so, check in with the GP, if you feel it would help, or whoever you see locally for a second opinion, all the best to you. Mary F x

  • Thanks Mary working up until I see Prof now so will have to wait thanks for your advise

  • Hello Wales, I agree with Mary.

    When I had heart surgery I stopped Warfarin a week before surgery and converted to Fragmin. After surgery I started Warfarin again and I had agreed with my consultant that I monitor my own INR and self dose my Warfarin. However, no one knew that my INR meter would give incorrectly high readings for 3 months post surgery, so I stopped my Fragmin way too soon and had a TIA. It affected my lower right leg, which still has unusual sensations, 6 years later.

    Good luck and best wishes.

    Dave

  • Just reading all these, Dave, when you say your TIA affected your lower right leg, was that totally due to the TIA?

    When Derek had his CAPS event, afterwards, one of his feet was a lot weaker than the other, and still, when he gets tired, it "slaps" to the ground rather than a normal walk. I also noted some slight change in one side of his face, but was told there was no brain involvement with his CAPS, but I have my doubts. (Sorry to hijack this post).

  • Thank you Dave im looking forward to seeing Prof as i had another episode today

  • No, that's fine Tiggercat.

    I had an altered skin sensation on my right calf and muscle stiffness, not good for a cyclist. It is still very slightly there.

    I had foot slap and muscle wasting in 1997, which I thought was a trapped nerve and I had loads of osteopathy etc. to no avail. Prof Hughes saidd that I probably had a clot affecting a nerve. One muscles, down the outside of my right shin nearly wasted to nothing but has come back now with cycling.

    Dave x

  • Going back to Wales question, the after affects you are experiencing could be whats called post traumatic migraine. After my stroke I was experiencing a sort of squeezing pressure which caused balance problems and then my head hurt to the touch where the pressure was. My neurologist who is a world expert on Migraines and has been treating me for 13 years for Hemicrania Continua (look it up as homework for today :-)) and long before my stroke explained that was what it was and that it would go on for up to 3-5 years and would die away. He is right of course as 2 and half years on they are getting less and less in frequency. Im sure others must suffer these too.

  • thank you ill do my homework later,never heard of it

  • Hi Wales. Sometimes when we have a TIA, depending on where the brain was affected at that point in time, it can cause neurological symptoms at a later date too, such as those you are describing. Especially, as I notice that you have SLE too. These symptoms could be linked to both the APS and SLE. So it's certainly worth getting checked out and mentioning it to Professor Hughes who is the best person to advise you. Good luck from here InSpain xxx

  • thank you so much ill let you know how i get on next week

  • Yes please do I'd be interested to know how you get on xxx

  • Do you think you had more TIAs.

    Of course discuss with consultant asap.

    Personally due to my APS not being diagnosed soon enough 20 odd years ago, I developed hemiplegia , muscular atrophy and curvature of spine.

    I compensated by using my right side more which made matters worse. I missed the window for effective rehabilitation because my APS was not diagnosed and I did not get the right kind of physio (I am in physio now but it is more about helping me compensate for problems which are not going to go away).

    Consider asking for a rehabilitiaton referral if your wealness does not resolve.

  • Hi Herb thank you so much for your comment I saw Prof recently and he said I have a definate weakness in my right leg which could be coming from my back or more TIA s the latter seems more realistic to me as the right side of my face is affected. I'm seeing a physio in a couple of weeks aftert a 5 month wait I have terrible muscle waisting in both legs they are like chickens legs possibly due to taking steroids for 6 years my husband says I definatly look like a lemon on a stick charming ! Thank to everyone for your repies and care xx

You may also like...